Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 17, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 25, 2007, 4:19 PM CST for 19 counties in Texas. It took effect at Dec 26, 2007, 11:58 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2007, 4:19 PM CST (22:19 UTC)
- In effect from
- Dec 26, 2007, 11:58 AM CST
- Expired
- Dec 26, 2007, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bandera County, TX, Bexar County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 107 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 252219 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 419 PM CST TUE DEC 25 2007 ...RED FLAG CONDITIONS EXPECTED TO DEVELOP FROM A DRY FRONT BETWEEN 9 AM AND 6 PM CST WEDNESDAY... .GUSTY NORTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO COMBINE WITH RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS AND LOWER 20S BEHIND A COLD FRONT ON WEDNESDAY. THESE CONDITIONS ARE EXPECTED TO DEVELOP MAINLY ALONG AND SOUTHWEST OF A ROCKSPRINGS TO MEDINA TO JOURDANTON LINE. DRY VEGETATION CONDITIONS COMBINED WITH THESE WEATHER CONDITIONS WILL SUPPORT THE SPREAD OF FIRE... ESPECIALLY IN VEGETATION AREAS WHERE ABUNDANT GRASSES ARE PRESENT. TXZ183>185-187-202>204-217>220-228-270000- /O.NEW.KEWX.FW.W.0017.071226T1500Z-071227T0000Z/ VAL VERDE-EDWARDS-REAL-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-ATASCOSA-DIMMIT- 419 PM CST TUE DEC 25 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY. A DRY COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS WEDNESDAY MORNING WITH STRONG 20-FOOT WINDS OF 15 TO 25 MPH EXPECTED DURING THE DAY. THE WINDS WILL SUBSIDE TO BELOW 10 MPH DURING THE EVENING...BUT DRY LOW LEVEL CONDITIONS WILL REMAIN IN PLACE THROUGH THURSDAY MORNING. MOISTURE WILL INCREASE SLIGHTLY LATE THURSDAY...BUT ANOTHER DRY FRONT COULD RESULT IN MORE BREEZY AND DRY CONDITIONS FOR FRIDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 261013 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 413 AM CST WED DEC 26 2007 ...RED FLAG CONDITIONS EXPECTED TO DEVELOP FROM A DRY FRONT BETWEEN 11 AM AND 5 PM CST TODAY... .GUSTY NORTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO COMBINE WITH RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS AND LOWER 20S BEHIND A COLD FRONT TODAY. THESE CONDITIONS ARE EXPECTED TO DEVELOP MAINLY ALONG AND SOUTHWEST OF A ROCKSPRINGS TO MEDINA TO JOURDANTON LINE. DRY VEGETATION CONDITIONS COMBINED WITH THESE WEATHER CONDITIONS WILL SUPPORT THE SPREAD OF FIRE... ESPECIALLY IN VEGETATION AREAS WHERE ABUNDANT GRASSES ARE PRESENT. TXZ183>185-187-202>204-217>220-228-261800- /O.EXT.KEWX.FW.W.0017.071226T1700Z-071226T2300Z/ VAL VERDE-EDWARDS-REAL-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-ATASCOSA-DIMMIT- 413 AM CST WED DEC 26 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. A DRY COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS THIS MORNING WITH STRONG 20-FOOT WINDS OF 15 TO 25 MPH EXPECTED DURING THE DAY. THE WINDS WILL SUBSIDE TO BELOW 10 MPH DURING THE LATE AFTERNOON...BUT DRY LOW LEVEL CONDITIONS WILL REMAIN IN PLACE THROUGH THURSDAY MORNING. MOISTURE WILL INCREASE SLIGHTLY LATE THURSDAY...BUT ANOTHER DRY FRONT COULD RESULT IN MORE BREEZY AND DRY CONDITIONS FOR FRIDAY AND SUNDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 261758 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1158 AM CST WED DEC 26 2007 ...RED FLAG CONDITIONS EXPECTED TO DEVELOP FROM A DRY FRONT BETWEEN NOON AND 4 PM CST THIS AFTERNOON... .GUSTY NORTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO COMBINE WITH RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS AND LOWER 20S BEHIND A COLD FRONT THIS AFTERNOON. THESE CONDITIONS ARE EXPECTED TO DEVELOP MAINLY ALONG AND SOUTH OF A ROCKSPRINGS TO SAN ANTONIO TO HALLETTSVILLE LINE. DRY VEGETATION CONDITIONS COMBINED WITH THESE WEATHER CONDITIONS WILL SUPPORT THE SPREAD OF FIRE...ESPECIALLY IN VEGETATION AREAS WHERE ABUNDANT GRASSES ARE PRESENT. TXZ205-207-221>225-262200- /O.EXB.KEWX.FW.W.0017.071226T1800Z-071226T2200Z/ BEXAR-GUADALUPE-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 1158 AM CST WED DEC 26 2007 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. EXPECT STRONG 20-FOOT WINDS OF 15 TO 25 MPH THIS AFTERNOON. THE WINDS WILL SUBSIDE TO BELOW 10 MPH BY LATE AFTERNOON...BUT DRY LOW LEVEL CONDITIONS WILL REMAIN IN PLACE THROUGH THURSDAY MORNING. MOISTURE WILL INCREASE SLIGHTLY LATE THURSDAY...BUT ANOTHER DRY FRONT COULD RESULT IN MORE BREEZY AND DRY CONDITIONS FOR FRIDAY AND SUNDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ183>185-187-202>204-217>220-228-262200- /O.EXT.KEWX.FW.W.0017.071226T1800Z-071226T2200Z/ VAL VERDE-EDWARDS-REAL-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-ATASCOSA-DIMMIT- 1158 AM CST WED DEC 26 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... EXPECT STRONG 20-FOOT WINDS OF 15 TO 25 MPH THIS AFTERNOON. THE WINDS WILL SUBSIDE TO BELOW 10 MPH BY LATE AFTERNOON...BUT DRY LOW LEVEL CONDITIONS WILL REMAIN IN PLACE THROUGH THURSDAY MORNING. MOISTURE WILL INCREASE SLIGHTLY LATE THURSDAY...BUT ANOTHER DRY FRONT COULD RESULT IN MORE BREEZY AND DRY CONDITIONS FOR FRIDAY AND SUNDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 25, 11:34 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 25, 11:34 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1134 AM CST TUE DEC 25 2007 .AVIATION... LIFR CONDITIONS ALONG THE I-35 CORRIDOR ARE CURRENTLY IMPROVING RAPIDLY TO VFR. MVFR CONDITIONS WILL RETURN BY 06Z...AND DETERIORATE FURTHER TO IFR WITH DRIZZLE BY 10Z ALONG THE I-35 CORRIDOR BEFORE A WESTERLY WIND SHIFT IMPROVES CONDITIONS TO VFR BETWEEN 14-16Z WEDNESDAY MORNING. A LIGHT TO MODERATE SOUTHERLY LOW LEVEL FLOW WILL BECOME MODERATE WNW WITH GUSTS WEDNESDAY MORNING. && .PREV DISCUSSION... /ISSUED 909 AM CST TUE DEC 25 2007/ UPDATE... A NARROW MOISTURE TONGUE CONTINUES TO DRIFT WEST ACROSS THE I-35 CORRIDOR, PROMOTING DENSE FOG AND IN SPOTTY CASES, SOME BRIEF FREEZING FOG. ONCE THE FOG BECOMES WELL ESTABLISHED, TEMPERATURES AND DEWPOINTS WILL RISE WELL ABOVE FREEZING, SO NO SIGNIFICANT TRAVEL IMPACTS ARE EXPECTED. TEMPS SHOULD RISE ABOVE FREEZING BY 10 AM ACROSS ALL AREAS, AND A NEW UPDATE WILL BE NEEDED TO CLEAR OUT THE FOG IN ANOTHER HOUR OR SO. THESE CLOUDS PLUS THE HIGH CLOUDS INCREASING FROM THE SOUTHWEST OVER MEXICO PROMPTED SOME CHANGES TO SKY GRIDS FOR LATER TODAY, BUT PLENTY OF SUNSHINE SHOULD STILL HELP TEMPS REACH NEAR THE PROJECTED HIGHS. PREV DISCUSSION... /ISSUED 557 AM CST TUE DEC 25 2007/ AVIATION... AN AREA OF IFR CEILINGS EXTENDS FROM KAUS TO JUST NORTH OF KSAT AND KSSF. THE IFR CEILING MAY BRIEFLY ENCROACH UPON KSAT BEFORE 15Z. SOUTHEAST WINDS WILL INCREASE TO 10 TO 15 KTS BY 16Z AND SCATTERED OUT ANY LOW CEILINGS. AROUND 05Z TONIGHT MVFR CEILINGS WILL DEVELOP FROM KSSF NORTH TO KAUS...AND OCCASIONALLY DROP TO IFR LEVELS IN DRIZZLE AND FOG. KDRT SHOULD REMAIN VFR THROUGH THE NIGHT WITH WINDS SHIFTING TO THE NORTHWEST ARND 09Z. PREV DISCUSSION... /ISSUED 444 AM CST TUE DEC 25 2007/ DISCUSSION... A THIN BAND OF STRATUS AND FOG HAS DEVELOPED IN WEAK ISENTROPIC LIFT FROM BETWEEN CUERO AND KARNES CITY NORTH TO ROUND ROCK AND TAYLOR. EXPECT THIS BAND TO PERSIST UNTIL MID MORNING THEN DISSIPATE AS MIXING OCCURS. MODELS GENERALLY IN AGREEMENT WITH THE PATTERN OVER THE NEXT FEW DAYS, THEN SOME DISAGREEMENT SHOWS UP NEXT WEEK BY NEW YEARS DAY. SOUTHERLY FLOW DEVELOPS TODAY AHEAD OF AN UPPER LEVEL TROUGH WITH TEMPERATURES WARMER THAN YESTERDAY MAKING CHRISTMAS DAY HIGHS ABOVE AVERAGE. UPPER TROUGH AND COLD FRONT MOVE THROUGH TEXAS LATE TONIGHT INTO EARLY WEDNESDAY. THERE IS ENOUGH MOISTURE FOR SLIGHT CHANCE/LOW END CHANCE POPS IN THE EASTERN AREAS OF SOUTH CENTRAL TEXAS. COLD ADVECTION WILL OVERPOWER DOWNSPLOPING WINDS TO COOL OFF HIGHS SLIGHTLY FOR WEDNESDAY. OTHER UPPER LEVEL TROUGHS AND SURFACE COLD FRONTS WILL MOVE ACROSS THE AREA THURSDAY NIGHT AND LATE SATURDAY. THE SPEED OF THESE SYSTEMS WILL LIMIT MOISTURE RECOVERY AND HAVE ONLY GONE WITH SLIGHT POPS SOUTHEASTERN AREAS FOR THOSE TIME PERIODS. DEWPOINTS CONTINUE TO RUN LOWER THAN GUIDANCE AND HAVE LOWERED SLIGHTLY. TEMPERATURES WILL SEE A ROLLER COASTER WITH THE PASSAGE OF THE COLD FRONTS THURSDAY THROUGH SATURDAY. A WARMING TREND WILL ENSUE SUNDAY INTO MONDAY DUE SOUTHWESTERLY BOUNDARY LAYER FLOW. BECOMES SOUTHWEST. A STRONG COLD FRONT MOVES ACROSS THE AREA IN TIME FOR NEW YEARS EVE CELEBRATIONS WITH AN AIRMASS OF ARCTIC ORIGINS IN ITS WAKE. THE GFS AND NOGAPS RETAIN A DRY PROGRESSIVE UPPER FLOW WHILE THE ECMWF DEVELOPS A STRONGER UPPER LOW/TROUGH WITH A AN OVERRUNNING PATTERN THAT WOULD BRING PRECIPITATION. FOR NOW WILL SIDE WITH THE PROGRESSIVE PATTERN. BY THE MIDDLE OF NEXT THE COLDEST TEMPERATURES OF THE SEASON COULD OCCUR. FIRE WEATHER... BARRING SIGNIFICANT RAINFALL WITH THE PASSAGE OF THE COLD FRONTS, AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT IN THE WAKE OF EACH FRONT. THIS MAY BRING AN ELEVATED FIRE SPREAD RISK FOR WEDNESDAY, FRIDAY, AND SUNDAY. FOR NOW, WILL NOT ISSUE ANY HIGHLIGHTS, DUE TO BRIEF NATURE OF EACH EVENT, HOWEVER LATER SHIFTS WILL MONITOR FOR POSSIBLE UPGRADES TO A WATCH OR WARNING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 48 62 35 60 / - 20 20 - 10 AUSTIN BERGSTROM INTL AIRPORT 65 46 61 30 57 / - 20 20 - 10 DEL RIO INTL AIRPORT 61 43 66 38 63 / 0 - 0 0 - SAN ANTONIO INTL AIRPORT 67 49 64 35 62 / - 10 10 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/11/WR
Hazardous weather outlook, Dec 25, 6:08 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 608 AM CST TUE DEC 25 2007 TXZ171>173-183>194-202>209-217>225-228-261215- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 608 AM CST TUE DEC 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A NARROW STRETCH OF PATCHY DENSE FOG WILL PERSIST UNTIL AROUND 7 AM ALONG AND EAST OF INTERSTATE 35...OR...FROM KARNES COUNTY NORTH TO TRAVIS COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MINIMUM HUMIDITIES WILL FALL BELOW 25 PERCENT WEDNESDAY AS 20 FOOT WINDS APPROACH 15 MPH. OTHERWISE, NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.